A Caltech Library Service

Graphical potential games

Babichenko, Yakov and Tamuz, Omer (2016) Graphical potential games. Journal of Economic Theory, 163 . pp. 889-899. ISSN 0022-0531. doi:10.1016/j.jet.2016.03.010.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We study the class of potential games that are also graphical games with respect to a given graph G of connections between the players. We show that, up to strategic equivalence, this class of games can be identified with the set of Markov random fields on G. From this characterization, and from the Hammersley–Clifford theorem, it follows that the potentials of such games can be decomposed into local potentials.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Tamuz, Omer0000-0002-0111-0418
Additional Information:© 2016 Elsevier Inc. Received 20 October 2015; final version received 8 February 2016; accepted 18 March 2016; Available online 23 March 2016. The authors would like to thank Elchanan Mossel for some enlightening comments.
Subject Keywords:Potential games; Graphical games
Record Number:CaltechAUTHORS:20160603-083016959
Persistent URL:
Official Citation:Yakov Babichenko, Omer Tamuz, Graphical potential games, Journal of Economic Theory, Volume 163, May 2016, Pages 889-899, ISSN 0022-0531, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:67637
Deposited By: Tony Diaz
Deposited On:03 Jun 2016 18:53
Last Modified:11 Nov 2021 03:52

Repository Staff Only: item control page